73.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Herceptin

10 REPLIES 10
Kander
Member

Re: Herceptin

Thanks to both of you who replied. I've not been told to take a break in treatment, instead it's been postponed for a week so I have time to go to the gp to get my medication, I'm to have another echo after 2 more herceptin doses but carrying like normal
SamLee
Member

Re: Herceptin

I very rarely post much now but thought I would reply to your post, hopefully to put your mind at rest.  When I had Herceptin 4 years ago exactly the same thing happened to me, at around the same time, after about 7 or 8 treatments.

I was put on medication which was one tablet a day with no side effects, I had a rest for 6 weeks and then started the Herception again with a loading dose and carried on until I had had the full 18 doses.  At that time I then stopped the heart medication and have been fine since.

So I hope that this puts your mind at rest.

 

Donnaandfamily
Member

Re: Herceptin

Hi Kander

sorry to hear you are having problems....which you do not need at this time........

 

I pasted the following from Breast cancer.org..............

."If there is weakening of the heart muscle from Herceptin, it is totally appropriate to stop the Herceptin. Often in that setting, doctors give medication to strengthen the heart. When those medications are successful, it is sometimes proper to restart the Herceptin. Only an expert medical oncologist could properly handle this situation. The other thing to note is that Herceptin lasts in the bloodstream for a long time after it's stopped. The reason for the 3 month period is that the Herceptin is actually still working against the cancer in that period, even though it is not being administered"

 

I have heard of ladies having a break from herceptin to allow the heart to recover.while on medication. There day to day activity does not seem to be affected..(I doubt you were aware of the decrease in your heart function) .....but the herceptin is stopped to allow the heart time to recover rather than continue to decline which means you would then be at increased risk of problems

I hope that helps some

Best wishes xxxx Donna

Kander
Member

Re: Herceptin

Hi, I'm on dose 8 of my herceptin, 29 years old and yesterday I got a call oafter my echo to say my heart is failing. I need to go on medication to help prevent further damage. Has anyone else had this problem? I just want to know how it will affect my day to day life

 

Thanks

Kander

Donnaandfamily
Member

Re: Herceptin

Hi Angel

so glad you reached your decision....I believe we all echo...the go for it to get your cure....and you have made the right choice......

Lots of hugs and best wishes xxx Donna

angel77
Member

Re: Herceptin

hi donna. just spoke to my breast cancer nurse and im going to have the herceptin x
WP23
Member

Re: Herceptin

Thanks Busyanne

 

Thankyou for your encouraging words.

 

I will definitely be going with the herceptin, i want to do everyhting possible to kill this devil off:)

 

I have just been speaking to my breast nurse about it and she is confident that the drug is very successfull, monitoring of the heart is done regularly and everyone takes real good care of you so that is fine with me.

 

take care

 

Wendy

busyanne
Member

Re: Herceptin

WP23, I am nearly finished my year of Herceptin and its not been too bad.  Yes I have had aching muscles, sore throat but no infection.  I just adjust each day to suit how I feel.  I was desparate to start the Herceptin as it has been very successful in treating this very aggressive cancer.  I have met women at clinic who have been on it for years because they had disease before it was available for Early Stage.  So my view is if it has been working for them over ten years I am expecting it to work for me.  My oncologist said that she has not lost anyone over the last six years since she has been prescribing Herceptin for Early Stage.  Of course there are always people who do not respond but you wont be one of them.  Take care.

Donnaandfamily
Member

Re: Herceptin

Hi Angel

I have herceptin........I know it is scary but to me the benefits outweigh the risks

I am a nurse and believe me I researched everything and made my decision - on what was best for me....and to be honest I would have been distraught if I could not have it - the research proves this gives us a better chance of a cure and over the past years many have benefited from the reseach of others less fortunate to have it years ago

 

if you read up on all the other chemo side effects they too can damage the heart and you  wouldn't want that too....so many can damage the heart ....but they are usually reversable. With the regular scans of your heart they will monitor you regularly and stop as your heart recovers....and resume once your heart recovers - this may not happen.....

 

I have just started the Herceptin .......... the herceptin will be the life saver.......it will  bind to the HER2 (receptors) on the tumour cell surface and this stops the receptor signalling the cell to grow and divide.

It will also Signal to the immune system:  Certain immune system cells, called natural killer (NK) cells, attach to Herceptin when it is bound to the tumour cells. The NK cells then detect an abnormality, and kill the tumour cell.

Finally it will work with chemotherapy:  Herceptin and chemotherapy work in different ways, but when given together, the two drugs can form a partnership (synergy) so kill tumour cells more effectively than either Herceptin or chemotherapy when given alone.

 

I know this is just my opinion...but hope it gives you some food for thought.

Lots of best in reaching your decision - Donna xx

WP23
Member

Re: Herceptin

Hi angel77

 

I have just been told today that i will haveto have herceptin. I look on it as if it is going to help i will have it.

 

I think from reading it is only rare cases where heart problems occur, and you are monitored regularly prior to and during treatment.

 

Personally i will go with it but everyone has a choice i suppose.

 

Wendy xxx

angel77
Member

Herceptin

hi all .. i was givebn my resukts 2 weeks ago and was told i have to have Herceptin . but ive done so much reading up on this and it can cause heart damage . ive told my onc i dont want it because of all the side afffects .. has anyone else turned this done and am i doing the right thing x